Alert archive / Michigan / Small Craft Advisories in 2013

Small Craft Advisory 13, NWS Gaylord, MI

January 27, 2013

NWS Gaylord, MI issued this small craft advisory at Jan 27, 2013, 3:14 AM EST. It took effect at Jan 27, 2013, 7:00 AM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2013, 3:14 AM EST (08:14 UTC)
In effect from
Jan 27, 2013, 7:00 AM EST
Expired
Jan 28, 2013, 11:00 AM EST
In force
28 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WHUS73 KAPX 270814
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
314 AM EST SUN JAN 27 2013

LMZ344>346-271615-
/O.NEW.KAPX.SC.Y.0013.130127T1200Z-130128T1800Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
314 AM EST SUN JAN 27 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST
MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
815 
WHUS73 KAPX 271547
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1047 AM EST SUN JAN 27 2013

LMZ341-342-280000-
/O.EXB.KAPX.SC.Y.0013.000000T0000Z-130128T2200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1047 AM EST SUN JAN 27 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ344>346-280000-
/O.EXT.KAPX.SC.Y.0013.000000T0000Z-130128T2200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1047 AM EST SUN JAN 27 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
897 
WHUS73 KAPX 272133
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
433 PM EST SUN JAN 27 2013

LMZ341-342-344>346-280500-
/O.EXT.KAPX.SC.Y.0013.000000T0000Z-130128T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
433 PM EST SUN JAN 27 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
087 
WHUS73 KAPX 280301
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1001 PM EST SUN JAN 27 2013

LMZ341-342-344>346-281000-
/O.CON.KAPX.SC.Y.0013.000000T0000Z-130128T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1001 PM EST SUN JAN 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
781 
WHUS73 KAPX 280808
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
308 AM EST MON JAN 28 2013

LMZ341-342-344-280915-
/O.CAN.KAPX.SC.Y.0013.000000T0000Z-130128T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
308 AM EST MON JAN 28 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ345-346-281600-
/O.EXT.KAPX.SC.Y.0013.000000T0000Z-130128T1600Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
308 AM EST MON JAN 28 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 1:24 AM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jan 27, 1:24 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
124 AM EST SUN JAN 27 2013

.SYNOPSIS...
ISSUED AT 353 PM EST SAT JAN 26 2013

HIGH PRESSURE WILL REMAIN OVER NORTHERN MICHIGAN THROUGH THE FIRST
HALF OF SUNDAY...PROVIDING DRY AND SEASONAL CONDITIONS. OUR NEXT
BOUT OF ACTIVE WEATHER WILL ARRIVE SUNDAY EVENING...LASTING INTO
TUESDAY...AS LOW PRESSURE AGAIN TRACKS THROUGH THE REGION. THAT
PRECIPITATION WILL LIKELY FALL AS A WINTRY MIX AS NOTICEABLY WARMER
AIR SURGES INTO THE REGION. COLD WEATHER IS SET TO RETURN FOR THE
LAST HALF OF THE WORK WEEK...ALONG WITH ADDITIONAL LAKE EFFECT SNOW
SHOWERS.

&&

.UPDATE...
ISSUED AT 124 AM EST SUN JAN 27 2013

MAINLY QUIET AT THE MOMENT...WITH JUST A GRADUAL INCREASE IN
MID/HIGH CLOUDS. TOP DOWN SATURATION CONTINUES AS EVIDENCED BY
RADAR RETURNS...BUT DRY LOW LEVELS ARE WORKING THEIR MAGIC TO
PREVENT ANYTHING FROM REACHING THE GROUND JUST YET. THAT WILL
PROBABLY CHANGE OVER THE NEXT FEW HOURS...AIDED BY ALREADY
SATURATED LOW LEVELS ACROSS LAKE MICHIGAN. HAVE RE-WORKED POPS A
BIT AS IT DOES APPEAR A BRIEF PERIOD OF SOME LIGHT SNOW WILL
DEVELOP AND WORK ACROSS NORTHWEST LOWER/EASTERN UPPER MICHIGAN
THROUGH MID MORNING. ACCUMULATION NOTHING MAJOR...A HALF INCH OR
LESS. TEMPS HAVE BOTTOMED FOR MOST AREAS AND SHOULD GRADUALLY RISE
FROM HERE ON OUT AS CLOUDS CONTINUE TO THICKEN.

UPDATE ISSUED AT 954 PM EST SAT JAN 26 2013

IN THE VERY NEAR TERM...TEMPS CONTINUE TO POSE A CHALLENGE...WITH
MOST OF NE LOWER MI IN SINGLE DIGITS. CLOUDS WILL THICKEN
OVERNIGHT...AND ANTICIPATE MOST PLACES WILL SEE THEIR MIN TEMP FOR
THE NIGHT BEFORE 06Z/1AM. BUT HAVE CONTINUED TO RATCHET DOWN MIN
TEMPS IN THE EAST HALF OF THE FORECAST AREA.

UPSTREAM PRECIP REMAINS HARD TO FIND IN THE WARM ADVECTION ZONE
ACROSS MN/WI/UPPER MI...AND CIGS ARE GENERALLY AOA 7K FT. THE
LAKES MAY HAVE ENOUGH SHALLOW INSTABILITY TO LEND A HAND...BUT
850MB TEMPS ARE RAPIDLY WARMING TO -5C BY 09Z/12Z...SO ANY
DEEP/MOIST UNSTABLE LAYER IS GONE. BEST 500MB DPVA WILL ALREADY BE
MOVING OFF THE EAST BY 12Z...AS THE BEST WARM ADVECTION RAMPS UP.
ALL TOLD...AM NOT TERRIBLY IMPRESSED WITH PRECIP CHANCES LATE
TONIGHT INTO SUNDAY MORNING...AND WILL TEND TO REDUCE POPS.

UPDATE ISSUED AT 715 PM EST SAT JAN 26 2013

VERY LITTLE TIME FOR TEMPS TO FALL BEFORE MID/HIGH CLOUDS THICKEN
(AND EVENTUALLY LOW LEVEL WARM ADVECTION BEGINS). HOWEVER...IN
THESE PARTS IT DOESN/T TAKE MUCH...AND READINGS HAVE ALREADY
DIPPED INTO SINGLE DIGITS (OR THREATENING TO DO SO) AT
PLN/DRM/PZQ. HAVE LOWERED MIN TEMPS IN MUCH OF NE LOWER/PARTS OF
EASTERN UPPER MI.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 353 PM EST SAT JAN 26 2013

LARGE SCALE PATTERN HAS BEEN FLATTENING OUT IN RECENT DAYS...WITH
BROAD/FLAT RIDGING CROSSING THE PLAINS...AND A PAIR OF SHORT WAVE
TROUGHS COMING IN OFF THE PACIFIC...ONE MOVING INTO NORTHWEST MEXICO
AND A SECOND ALONG 130W.  WARM ADVECTION AHEAD OF THE PLAINS SHORT
WAVE RIDGE SPREADING MID CLOUD ACROSS THE UPPER MIDWEST AND SOME
SPOTTY REPORTS OF LIGHT SNOW.  CLOSER TO HOME...HIGH PRESSURE
BUILDING INTO THE UPPER GREAT LAKES THIS AFTERNOON...WITH WEAK
NORTHERLY FLOW EAST OF THIS HIGH CONTINUING TO PRODUCE SOME LAKE
INDUCED LIGHT SNOW/FLURRIES OFF LAKES MICHIGAN/HURON...WITH A MIX OF
SUN AND DIURNAL SC ACROSS INTERIOR NORTHERN LOWER.  PLENTY OF SUN
ACROSS EASTERN UPPER THIS AFTERNOON.

SURFACE HIGH BUILDS ACROSS THE GREAT LAKES THIS EVENING...THEN
SLIDES EAST OVERNIGHT AS LOW/MID LEVEL WARM ADVECTION PATTERN KICKS
IN.  RISING HEIGHTS AND INCREASING ANTICYCLONIC FLOW ALOFT WILL
CHARACTERIZE SUNDAY...WHILE WHAT REMAINS OF SOUTHERN BRANCH SHORT
WAVE TROUGH OVER NORTHERN MEXICO LIFTS NORTHEAST INTO THE UPPER
MIDWEST BY SUNDAY EVENING.  FORECAST PROBLEMS FOR THE SHORT TERM
FORECAST WILL REVOLVE AROUND TWO PRECIPITATION AREAS...ONE
ASSOCIATED WITH WARM ADVECTION PATTERN LATER TONIGHT INTO SUNDAY...
AND OTHER WITH UPSTREAM SHORT WAVE TROUGH (WHICH WILL BE MORE OF A
SUNDAY NIGHT ISSUE).

LINGERING LAKE INDUCED CLOUD COVER ACROSS NORTHWEST LOWER EARLY ON
WILL GIVE WAY TO THICKENING MID CLOUDS AS THE EVENING PROGRESSES.
DEEPER SATURATION FORECAST TO OCCUR OVERNIGHT...INCREASING THE
CHANCE FOR SOME LIGHT SNOW TO DEVELOP FROM WEST TO EAST LATE TONIGHT
INTO SUNDAY MORNING.  INCREASING SOUTH/SOUTHWEST FLOW ON LAKE
MICHIGAN WILL ALLOW FOR A SHALLOW LAKE COMPONENT AS WELL...NOT
EXPECTED TO BE A MAJOR PLAYER BUT WON'T HURT THE CAUSE.  ONE
POTENTIAL PROBLEM IS MUCH OF THE MOIST LAYER IS AT TEMPERATURES
ABOVE -10C...WHICH DEPENDING ON VERTICAL MOTION PROFILE COULD ALLOW
FOR SOME FREEZING DRIZZLE TO MIX IN AS WELL.  SNOW WILL START LATE
AND EXPECT LITTLE ACCUMULATION OVERNIGHT.

FIRST PUSH OF DEEPER MOISTURE EXPECTED TO PULL OUT TO THE EAST LATER
SUNDAY MORNING...SO EARLY LIGHT SNOW/FLURRIES SHOULD TAPER OFF
TOWARD MIDDAY WITH ACCUMULATIONS WILL BE UNDER AN INCH.
MEANWHILE...PRECIPITATION WILL BE GATHERING TO THE SOUTHWEST OF
MICHIGAN ASSOCIATED WITH SOUTHERN BRANCH SHORT WAVE TROUGH/
INCREASING UPPER DIVERGENCE WITHIN JET ENTRANCE REGION AND
STRENGTHENING LOW LEVEL WARM ADVECTION/LOW LEVEL JET.  LEADING EDGE
OF THIS PRECIPITATION WILL BE IMPINGING UPON SOUTHWEST PORTIONS OF
THE FORECAST AREA BY EARLY EVENING.  LOOKS LIKE PRECIP SHOULD START
AS MOSTLY SNOW...MAYBE A LITTLE SLEET MIXED IN BUT FOR NOW WILL GO
WITH ALL FROZEN PRECIP.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 353 PM EST SAT JAN 26 2013

ONE COMPLICATED LONG TERM FORECAST AS EVER CHANGING THERMAL PROFILES
AND PLACEMENT OF BEST THERMAL GRADIENTS CONTINUES TO THROW A WRENCH
IN PRECIPITATION TYPE DETAILS AND SURFACE BASED TEMPERATURE TRENDS.
ABOUT THE ONLY SURE THING IS A TREND TO ABOVE NORMAL TEMPERATURES
HEADING INTO THE START OF NEXT WEEK (JUST HOW WARM?)...WITH A RETURN
TO SHARPLY COLDER WEATHER AND PERIODIC BOUTS OF LAKE INDUCED SNOWS
TO END THE WEEK. COMPLICATION LIES ON JUST HOW WE GET THROUGH THIS
MESS...WITH LEAD CHARGING CORE OF WAA BRINGING A POTENTIAL ADVISORY
TYPE SNOWFALL (POSSIBLE WINTRY MIX?) TO AT LEAST PARTS OF THE AREA
LATER SUNDAY AND SUNDAY NIGHT...WITH THE POSSIBILITY FOR A MUCH
STRONG SYSTEM TO VISIT THE LAKES INTO MID WEEK. THIS LATTER SYSTEM
MAY BE MORE OF A PLAIN RAIN EVENT...ALTHOUGH STRENGTH AND PATH OF
SUCH WILL DETERMINE JUST HOW WARM THINGS GET HEADING INTO TUESDAY.
FORECAST CONCERNS CENTER ON TRYING TO SORT OUT THE MANY DETAILS ON
ALL THE ABOVE.

INTRIGUING LITTLE SYSTEM FOR SUNDAY NIGHT...AS CURRENT SOUTHERN
CALIFORNIA SHORTWAVE RACES NORTHEAST...SHEARING OUT AS IT DOES SO AS
IT RUNS INTO BUILDING GREAT LAKES MID LEVEL RIDGE AXIS. WHILE SYSTEM
AS A WHOLE WILL BE WEAKENING...ACCOMPANYING SURGE OF OFF THE DECK
WAA VIA DEVELOPMENT OF STOUT 60+ KNOT LOW LEVEL JET LOOKS MORE THAN
SUFFICIENT TO PUMP OUT SOME MEANINGFUL PRECIP ACROSS NORTHERN
MICHIGAN. GUIDANCE HAS INDEED TRENDED WETTER AND A TOUCH FURTHER
NORTH WITH STEADIEST AND HEAVIEST PRECIP...WHICH DEFINITELY HAS
SOME MERIT GIVEN PLACEMENT OF BEST CORRIDOR OF MAX CONVERGENCE ON
NOSE OF LOW LEVEL JET AND ENTRAINMENT OF NORTHWARD SURGING WESTERN
GULF OF MEXICO MOISTURE PLUME (PWAT VALUES EXCEED HALF AN INCH BY
LATER MONDAY NIGHT OVER NORTHERN MICHIGAN...WITH VALUES OVER THREE
QUARTERS OF AN INCH JUST TO OUR SOUTH). WHILE PRECIP NOW SEEMS LIKE
A NEAR CERTAINTY...WHAT FORM IT WILL TAKE IS ANYTHING BUT. WHILE ANY
INITIAL WARM NOSE LOOKS TO BE QUICKLY ERODED THROUGH EVAP COOLING
PROCESSES...HAVING GROWING CONCERN THAT STRENGTH OF LOW LEVEL JET
DYNAMICS MAY REESTABLISH WARM NOSE FURTHER NORTH THROUGH THE
OVERNIGHT THAN MODELS CURRENTLY SUGGEST (UNFORTUNATELY...A LESSON
LEARNED ALL TOO OFTEN). SOME HI-RES GUIDANCE PROGS STARTING TO BEAR
THIS POTENTIAL OUT...WITH NAM-WRF MOST AGGRESSIVE...EVEN SUGGESTING
LATE NIGHT ELEVATED ABOVE FREEZING LAYER MAKING IT AS FAR NORTH AS
M-32. TRENDS FURTHER SOUTH MUCH MORE DISCONCERTING...WITH LATE NIGHT
DEEP LAYER ABOVE FREEZING LAYER...ALL THE WHILE SURFACE WET BULB
TEMPERATURES REMAIN BELOW FREEZING. GUIDANCE WOULD LEAD ONE TO
BELIEVE BETTER DYNAMICS WILL OUTRUN THIS WARMTH...WITH MUCH OF THE
PRECIPITATION FALLING AS SNOW...WITH WARM TONGUE ARRIVING AS MID
LEVEL MOISTURE DEPARTS...SETTING UP A FREEZING DRIZZLE SCENARIO
TOWARDS MORNING. AS MENTIONED...WITH GUIDANCE OFTEN NOT AGGRESSIVE
ENOUGH IS SUCH WAA SCENARIOS...FELT IT PRUDENT TO AT LEAST START THE
MENTION OF FREEZING RAIN/SLEET FOR AREAS ALONG AND SOUTH OF M-72
LATER AT NIGHT. UPSHOT TO ALL THE ABOVE...ENVISION AN ACCUMULATING
SNOWFALL FOR THE AREA...LIKELY ON THE ORDER OF 1 TO 4 INCHES...WITH
A WINTRY MIX OF PRECIPITATION SPREADING NORTH THROUGH THE OVERNIGHT
ACROSS THE SOUTHERN THIRD OF THE AREA. HOPEFULLY...EVENING SNOWFALL
WILL SIGNIFICANTLY NEGATE ANY AFFECTS ON THE ROADS FROM FREEZING
RAIN... SHOULD IT OCCUR. SYSTEM DOES NOT SEEM WATCH WORTHY...BUT
COULD DEFINITELY SEE THE NEED FOR AN WINTER WEATHER ADVISORY IN
FUTURE SHIFTS...AND WILL BE INCLUDED IN THE AFTERNOON RENDITION OF
THE HAZARDOUS WEATHER OUTLOOK.

WARMING FURTHER DEEPENS HEADING INTO MONDAY AS MID LEVEL MOISTURE
DEPARTS. MAY SEE SOME LINGERING LIGHT WINTRY MIX INITIALLY...WITH A
TRANSITION TO DRIZZLE/VERY LIGHT RAIN AS SURFACE TEMPERATURES WARM
AND SUB H80 LAYER REMAIN SATURATED...INCREASINGLY REMOVED FROM -10C
ISOTHERM. ABUNDANT CLOUD COVER AND SNOW-COVERED GROUND WILL NO DOUBT
TEMPER WARMING SOME...BUT STILL LOOKS LIKE MUCH OF NORTHERN LOWER
WILL EXCEED THE FREEZING MARK...WITH EASTERN UPPER MAKING A RUN AT
IT AS WELL. UNCERTAINTY REMAINS HEADING INTO TUESDAY AND WEDNESDAY AS
WESTERN CONUS TROUGH BEGINS IT METHODICAL EJECTION INTO THE PLAINS.
GOOD NEWS IS MODELS ARE REACHING SOME TYPE OF CONSENSUS...A NICE
MIDDLE GROUND FROM YESTERDAY'S FAR APART SOLUTIONS. EXTREME
WRAPPED-UP AND SLOWER SCENARIO OFFERED BY OVERNIGHT GFS AS SOUTHERN
PORTION OF TROUGH GOES NEGATIVE TILT GOING BY THE WAYSIDE...AS IS
PAST ECMWF SOLUTIONS OF COMPLETED DETACHMENT OF SOUTHERN ENERGY AND
ALL NORTHERN STREAM DOMINANCE. ABOVE STILL SUPPORTS MILD CONDITIONS
HEADING INTO TUESDAY AS COLD FRONT AND LOW PRESSURE BEGIN TO
ORGANIZE OVER THE WESTERN LAKES. WARMEST READINGS LOOK TO RESIDE
SOUTH OF THE BRIDGE AS FRONT SAGS SOUTHEAST AND DEVELOPING LOW
PRESSURE RIDES UP ALONG IT. HARD TO GET A FEEL ON JUST HOW WARM TO
GO TUESDAY...ALTHOUGH OFF THE DECK THERMAL PROGS EASILY SUPPORT
TEMPERATURES WELL INTO THE 40S ACROSS THE SOUTHEAST HALF OF THE
AREA. WARMER ECMWF NUMBERS DID WELL WITH PAST BIG WARMING OBSERVED
EARLIER THIS MONTH...AND WILL BEGIN TO TREND THE FORECAST IN THIS
WARMER DIRECTION (UPPER 40S DOWN NEAR SAGINAW BAY?). AFTER A
TEMPORARY BREAK IN THE ACTION MONDAY NIGHT...SHOWERS WILL ONCE AGAIN
BE ON THE INCREASE TUESDAY INTO EARLY WEDNESDAY. TOUGHER CALL ACROSS
EASTERN UPPER...PENDING ON ARRIVAL TIME OF COOLER AIR...AND GENERIC
RAIN/SNOW WORDING WILL CONTINUE. NOT SURE JUST HOW MUCH PRECIP WILL
BE REALIZED...WITH MOUNTING EVIDENCE CONVECTIVELY ACTIVE MISSISSIPPI
VALLEY COLD FRONT WILL STEAL MUCH OF THE SHOW.

SHARPLY COLDER WEATHER ARRIVES BY LATER WEDNESDAY...CONTINUING INTO
THE START OF NEXT WEEKEND...AS TROUGHING BUILDS BACK OVER THE
LAKES...FORCING A NICE CONNECTION TO RELOADING ARCTIC AIRMASS.
CURRENT INDICATIONS THIS WILL NOT BE AS COLD AS WHAT WE JUST
ENDURED...BUT TEMPERATURES WILL STILL DROP SEVERAL DEGREES BELOW
NORMAL...ESPECIALLY BY THURSDAY AND FRIDAY. STILL PLENTY OF SUPPORT
FOR A NICE LAKE RESPONSE THROUGH THIS PERIOD AS DELTA T/S RAMP-UP
AND PERIODIC WAVES TRAVERSE THE FLOW...OFFERING SYNOPTIC LIFT AND
MOISTURE SUPPORT. WEST TO NORTHWEST FAVORED AREAS APPEAR UNDER THE
GUN...AND WILL CONTINUE TO SUBSTANTIALLY INCREASE POPS IN THESE
FAVORED SNOWBELTS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1155 PM EST SAT JAN 26 2013

HIGH PRESSURE ALREADY STARTING TO MOVE SE OF THE AREA...AND
MID/HIGH CLOUDS ARE FLOODING INTO THE REGION. SOME LINGERING LAKE
CLOUDS (MVFR) ARE STILL PESTERING THE LAKE MI AREA. FAST-MOVING
UPPER LEVEL DISTURBANCE WILL CROSS THE NORTHERN LAKES VERY LATE
TONIGHT...WITH -SN POSSIBLE (MAINLY SUNDAY MORNING). A SURGE OF
WARM/MOIST AIR WILL DEVELOP MIXED PRECIP SUNDAY EVENING...MAINLY
SN AT PLN/APN...A WINTRY MIX TVC/MBL. MVFR TO IFR CONDITIONS WILL
DEVELOP. LLWS WILL ALSO DEVELOP SUNDAY EVENING AT MBL/TVC.

&&

.MARINE...
ISSUED AT 353 PM EST SAT JAN 26 2013

HIGH PRESSURE CROSSING THE UPPER GREAT LAKES THIS EVENING WILL ALLOW
FOR LIGHT LOCALLY DRIVEN WINDS (LIKELY OFFSHORE FLOW)...WITH WINDS
INCREASING FROM THE SOUTH OVERNIGHT AND ESPECIALLY DURING THE DAY
SUNDAY.  MAY BE JUST ENOUGH GUSTINESS OR LONG FETCH WAVE ACTION TO
REQUIRE SMALL CRAFT ADVISORIES ON LAKE MICHIGAN.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...LAWRENCE
SYNOPSIS...KB
SHORT TERM...JB
LONG TERM...MB
AVIATION...JZ
MARINE...JB
Hazardous weather outlook, Jan 26, 4:10 PM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
410 PM EST SAT JAN 26 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
271200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
410 PM EST SAT JAN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

ICE JAMS DEVELOPING ON AREA RIVERS MAY CAUSE LOCALIZED BACKWATER
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ICE JAMS DEVELOPING ON AREA RIVERS MAY CAUSE LOCALIZED BACKWATER
FLOODING THROUGH SUNDAY NIGHT.

A WINTRY MIX OF PRECIPITATION WILL SPREAD NORTH ACROSS THE AREA
LATER SUNDAY INTO EARLY MONDAY. MAINLY SNOW IS EXPECTED NORTH OF
M-32...WITH A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN FURTHER
SOUTH.

ACCUMULATING LAKE EFFECT SNOW IS EXPECTED IN THE TRADITIONAL
SNOWBELTS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN WEDNESDAY
NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS:

BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS)

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

BY TWITTER: TWITTER.COM/NWSGAYLORD

MSB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:33 AM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more34 hr

Nearby

Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.